MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2813C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: etlw1628c124e, serial/lot #: (b)(4), ubd: 04-jul-2015, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 42mm abdominal aortic aneurysm.It was reported that the patient presented emergently approximately 6 years and 4 months post implant with increasing back and flank pain.Cta showed a type ia and type ib endoleak with significant dilation of both common iliac artery's (left cia>70mm) and expansion of the proximal aortic neck.It was confirmed that the bifurcate stent graft was not involved in the type ib endoleak.The left common iliac limb appeared to be ¿floating¿ in the common iliac space.Treatment was performed the following day and it was decided to extend bilaterally in the eia's along with coil embolization of the left internal iliac artery.Bilateral chimney graphs were also placed in both renals to facilitate extension of the coverage to the level of the sma.The endoleaks were resolved.As per the physician, the cause of the event was related to loss of the patient to follow up - loss of apposition of the stent graft, due to the dilation of the patient's vessels, that lead to the endoleaks was not seen.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film analysis the reported dilation of the proximal neck and bilateral common iliac arteries, with resulting proximal and distal type i endoleaks and expansion of the aaa, was confirmed.The exact cause could not be determined from the films returned at 75 months post-implant.The anatomy at implant was not reported, and earlier post-implant cts were not provided for comparison.However, it appears likely that disease progression, with dilatation of the proximal neck and bilateral common iliac arteries, led to the events.Likely aneurysm morphology changes as seen with the severely angulated neck may have also contributed.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9464963
Report Number9612164-2019-05149
Device Sequence Number14194765
Product Code MIH
UDI-Device Identifier00613994991300
UDI-Public00613994991300
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2015
Device Model NumberETBF2813C166E
Device Catalogue NumberETBF2813C166E
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight78